It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-06-2012, 05:27 PM   #1
Inactive
(female)
 
Join Date: Jan 2012
Location: Virginia
Posts: 37
Navy0Wife HB UserNavy0Wife HB UserNavy0Wife HB User
Exclamation Questions - TT Post Op - FEEL VERY SICK!!!

Hey Everyone,

I have been missing from the boards for awhile. I have been feeling very sick since my Thyroidectomy (6/13/12). Please help me, if you can, with what to say to my ENDO on Wednesday. I am so sick that I think that death would feel MUCH better. I told my husband tonight that I can not live like this. I can't even drive right now.

Symptons:
Achy knees and wrists, muscles in bottom of feet hurt, dizzy, feel CRAZY, moody, feel angry, tired, can't sleep, vomiting (if I eat), gained 7 pounds over the past 2 weeks, no appetite, hair falling out in handfuls, hands,arms,legs feel like they have not enough blood in them...I can barely make it up the stairs, VERY DEPRESSED, headaches, dizziness starts about an hour after synthroid.

Meds:
2 Tums x 3 day
50,000 Vitamin D x1 week
100mcg Synthroid

Called ENDO last Friday and she told me to go to the ER. I went to ER and they did NOTHING for me. They told me that my TSH is high and I needed to see my ENDO. I see her Wednesday and need to know what to say to her. My ENDO told me on the phone on Saturday that my TSH 5.53 (0.27-4.20) is NOT HIGH ENOUGH TO MAKE ME FEEL BADLY. I started to get sick around 7/10/12. I had a thyroidectomy 6/13/2012. My ENDO increased my Synthroid to 112mcg on Saturday. I started my new dose on Monday. I feel no different...I think that I feel worse. The hospital did check my T4 but the results were not ready before my release. They told me to come back on Monday (today) to pick them up.

Is the Synthroid dose increase enough to bring my TSH down to around 1??? My sister can not tolerate synthroid. Should I ask her to change me to Armour??? Is it possible that I am allergic to Synthroid or is my dose just too low??? Will you please arm me with the correct information to discuss with my ENDO. I really appreciate your help.

Take care,
Kristina

Thyroidectomy 6/13/2012 - Papillary Thyroid Carcinoma

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-06-2012, 05:52 PM   #2
Senior Veteran
(female)
 
Join Date: May 2005
Location: NY
Posts: 3,693
Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
Re: Questions - TT Post Op - FEEL VERY SICK!!!

So sorry you are suffering so!

Keep in mind, that synthroid dose changes aren't going to make you feel better or worse for 3-6 weeks. You are probably dosed too low. It takes several weeks to build in your system. The only temporary option until you get there to a better level of hormone (or a permanent one) is to get you some cytomel, that could work faster, because it's faster acting, if it is the low thyroid levels that are making you feel so ill. A better option than synthroid might be tirosent, it's a t4 med that is very easy to process, and may take less time for you to build in your system.

Did you have parathyroid damage? Is that why you are taking so much vitamin D? It's a hormone too---my regular doctor is not into high levels of vitamin d unless you are deficient, because it can stress the kidneys.

You want your tsh suppressed for thyroid cancer prevention---below 1, more like .05 for a few years---you never know what dose will bring you there.

Good luck, hope you feel better soon!

 
Reply With Quote
Old 08-06-2012, 05:58 PM   #3
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,950
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Questions - TT Post Op - FEEL VERY SICK!!!

Some of the problem may be still being hypothyroid, but I would ask to have your calcium/phosphorus level in blood checked. Sometimes during thyroid removal the parathyroids can be injured and calcium imbalance (low) can make you feel terribly weak and sick.

 
Reply With Quote
Old 08-07-2012, 07:19 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Questions - TT Post Op - FEEL VERY SICK!!!

first of all hugs and no matter how hard it is, please do keep in mind things will get better.

As others mentioned above, it's important to have the parathyroid status checked.

At this point it's trying to find a proper dosage of thyroid meds which works for you, obviously you're not there yet. I would not worry too much about the endo thinking that TSH 5 cannot cause you to feel bad (I can guarantee you it sure can), as long as she realizes she needs to increase the thyroid dosage with those results.
As you might know it's important to dose based on free levels (most need there free levels, FT4 and FT3 at least midrange or 60-80% of the ranges in order to feel well).
If you have your labresults please feel free to post them including the reference ranges.

hang in there and keep in mind things will get better.

 
Reply With Quote
Old 08-07-2012, 03:20 PM   #5
Junior Member
(female)
 
Join Date: May 2012
Location: eastern nc
Posts: 44
fallin apart HB Userfallin apart HB Userfallin apart HB User
Re: Questions - TT Post Op - FEEL VERY SICK!!!

I am so sorry for your troubles! I breezed through my surgery for the most part and am healing well(right lobectomy 7/6/12) but getting my levels right for my body has been pure hell....and I'm still not back to normal.

I see someone mentioned having your other levels checked...really have nothing else to add other than I am praying you feel better soon. Best of luck tomorrow!

 
Reply With Quote
Old 08-21-2012, 08:17 PM   #6
Inactive
(female)
 
Join Date: Jan 2012
Location: Virginia
Posts: 37
Navy0Wife HB UserNavy0Wife HB UserNavy0Wife HB User
Re: Questions - TT Post Op - FEEL VERY SICK!!!

Hi Everyone,
Thanks for all of the feedback. I got even more sick and just started feeling better. I had a severe allergic reaction to synthroid. I fired my ENDO and have a wonderful new pcp who treats thyroid diseases. She sees my mom, grandma, sister, cousins.....all which have thyroid problems.

My Parathyroid is functioning but not well. I have now developed a kidney stone because of all of the Tums. My calcium has been cut back and I can now see the light at the end of the tunnel. I have been switched to Armour. I am still suffering from hypo symptoms and I am on 120mg of Armour. I see my pcp again in a few weeks.

I am so grateful for my new doctor.

 
Reply With Quote
Reply Reply

Tags
armour, hyperthyroidism, hypothroid, synthroid



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!